Arkansas, 2003Hail in Arkansas, May 20, 2003
May 20, 2003 · NWS SHV · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 20, 1:45 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, May 20, 1:45 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT TUE MAY 20 2003
SEASONALLY STRONG COLD FRONT PASSING THRU REGION TODAY. POPCORN
LOOKING ISOLATED SHOWERS AND THUNDERSTORMS OCCURRING ACROSS GENERAL
FRONTAL ZONE. THIS ACTIVITY WILL LINGER TONIGHT...AND POSSIBLY FOR
PART OF THE DAY ON WEDNESDAY. THEREAFTER...BOUNDARY WILL ACCELERATE
SOUTHWARD AS NW FLOW ALOFT INCREASES IN RESPONSE TO DESERT SW RIDGE
BUILDING NORTHWARD THRU ROCKIES. BY FRIDAY...UPPER LOW BEGINS TO
DEVELOP OVER GREAT LAKES...LOCKING IN THE NW FLOW PATTERN THRU
HOLIDAY WEEKEND. HOWEVER...LOW LEVEL SOUTHERLY FLOW NOT BACK TIL
LATE IN THE WEEKEND...AND THEN SEE INCREASING CHANCES OF
CONVECTION. FORTUNATELY...THIS WILL ALLOW TEMPS TO REMAIN ON THE
COOL SIDE FOR NEXT SEVERAL DAYS.
VII
SHV 63/78/58/80 3200
MLU 63/77/57/79 3200
TXK 60/76/55/79 2200
TYR 61/77/57/80 3200
LFK 64/80/58/82 3200
.SHV...NONE.
Hazardous weather outlook, May 20, 12:16 PM CST, 5 hours 59 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 PM CDT TUE MAY 20 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
RAIN WILL SPREAD INTO PORTIONS OF THE REGION FROM THE WEST. AIRMASS
WILL REMAIN QUITE STABLE DUE TO A SEASONALLY STRONG COLD FRONT WHICH
IS ALREADY PASSING THROUGH MUCH OF THE AREA. ALTHOUGH AN ISOLATED
EMBEDDED THUNDERSTORM IS POSSIBLE...NO SEVERE WEATHER WILL OCCUR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ADDITIONAL UPPER LEVEL DISTURBANCES WRAPPING AROUND AN UPPER RIDGE
OF HIGH PRESSURE OVER NORTHERN MEXICO AND SOUTH TEXAS...MAY TRIGGER
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE REGION WEDNESDAY.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Hail, Lafayette
- When
- May 20, 6:15 PM CST
- Where
- Lafayette County, Lewisville
- Measured
- 2.75 in hail
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.350, -93.583
Hailstones ranging from dime size to baseball size fell producing thousands of dollares in damage to automobiles according to the Emergency Manager.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 20 to 28, 2003$6.0 million · 6 events
- Flooding in Iowa, May 20 to 28, 2003$4.0 million · 4 events
- Damaging Wind in Ohio, May 20, 2003$20,000 · 52 kt wind · 1 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Flood in Alabama, May 20 to 22, 20031 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 20, 20031 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Damaging Wind in Florida, May 20, 2003$500 · 50 kt wind · 1 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353377.